Alert archive / Illinois / Winter Weather Advisories in 2011
Winter Weather Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this winter weather advisory at Jan 17, 2011, 7:35 AM CST for 16 counties in Illinois. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 7:35 AM CST (13:35 UTC)
- Expired
- Jan 17, 2011, 2:57 PM CST
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 47 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter weather advisory went out at Jan 17, 5:16 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 17, 5:16 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 516 AM CST MON JAN 17 2011 .DISCUSSION... ISSUED 238 AM CST MON JAN 17 2011 NOT MUCH OF A SHIFT OVERALL IN THE FORECAST AS THE TWO AREAS OF PRECIP BEGIN TO CONVERGE ON CENTRAL ILLINOIS THIS MORNING. MIXED PRECIP THROUGHOUT THE DAY LIKELY WITH SOME SLICK CONDITIONS OVERALL AS ICE IS BRIEFLY POSSIBLE IN MOST LOCATIONS AT SOME POINT IN THE NEXT 24 HOURS. ICE ACCUMULATIONS SHOULD BE VERY BRIEF AND MINOR...AND ACCUMULATING SNOW WILL BE CONFINED MOSTLY TO AREAS ALONG AND NORTH OF A LINE FROM MACOMB TO BLOOMINGTON. BOTTOM LINE IS THAT THE FORECAST IS VERY MUCH A BLEND AND MOST ANY AND ALL PRECIP TYPES ARE POSSIBLE THIS MORNING EARLY UNTIL WARMER AIR CAN MAKE ITS WAY INTO THE FA THIS AFTERNOON AND CHANGE EVERYTHING OVER TO LIQUID. SECOND ISSUE FOR THE FORECAST COMES WED NIGHT/THUR AS ANOTHER SHOT AT ACCUMULATING SNOW MOVES ACROSS CENTRAL AND SERN ILLINOIS AS A WAVE PUSHES OUT OF THE CENTRAL PLAINS. SHORT TERM...TODAY AND TONIGHT... THE SLOWER SOLUTIONS HOLD BACK PRECIP FOR MUCH OF THE MORNING IN THE EASTERN AND SOUTHEASTERN PORTIONS OF THE STATE...WITH ERLY AND DRIER ADVECTION HOLDING BACK SOME OF THE PRECIP. THAT BEING SAID...RADAR IMAGERY MOVING IN BEARS STRONGER RESEMBLANCE TO THE GFS SOLN. ANOTHER WAVE PUSHING UP FROM THE SOUTH THIS MORNING HAS SOME WEAK RETURNS ASSOCIATED WITH IT...BUT ARE ALSO HAVING TROUBLE REACHING THE GROUND. THERMAL PROFILES MAKE THE ARGUMENT FOR THE P TYPE IN THE NORTHERN TIER OF THE STATE TO BE CONFINED TO SNOW THIS MORNING. HOWEVER...A RATHER SHALLOW WARM LAYER IN THE MORNING OVER THE SRN HALF WITH AOB FREEZING AT THE SFC POINTS TO A LITTLE BIT MORE OF A FZDZ/FZRA MESS IN THE SRN HALF OF THE STATE...SHOULD ANYTHING EVEN GET GOING BEFORE NOON. THE SYSTEM TO THE SOUTH MOVING IN IS BRINGING SOME WARMER TEMPS WITH IT AND THE WAA KEEPS THE PRECIP IN THE SOUTH AFTER 18Z TO ALL LIQUID. THE LIQUID TREND CONTINUES INTO THE EARLY EVENING AS THE LLVL WAA CONTINUES UP UNTIL MIDNIGHT OR SO...PUSHING FURTHER NORTH AS WELL. FORECAST HAS CONTINUED TO PUSH THE WARMER TEMPERATURES A LITTLE FURTHER NORTH AT THE SFC...UNTIL THE LAST RUN DIPPED THE LOW ITSELF A LITTLE FURTHER TO THE SOUTH...PULLING DOWN ACCESS TO SOME COOLER TEMPS AT MID LEVELS AND THE SFC. EITHER WAY...THE COLDEST OF THE TEMPERATURES ARE NOT ANTICIPATED UNTIL AFTER 06Z...AND ACTUALLY CLOSER TO 12Z. AT THIS POINT...THE PRECIP SHOULD BE DWINDLING AND PUSHING OUT TO THE EAST. HOWEVER...THE LOSS OF DENDRITES WITH THE DRYING OUT ALOFT WILL ALSO SET UP A POSSIBLE FZDZ AGAIN FOR THE EARLY MORNING HOURS OF TUESDAY. LONG TERM...TUESDAY THROUGH FRIDAY... NEXT ISSUE FOR THE FORECAST WILL BE THE WED NIGHT/THU SYSTEM THAT IS SHOWING QUITE A BIT OF SPREAD IN THE MODELS. THE NAM NORTH...AND GFS AND ECMWF A LITTLE FURTHER SOUTH...BOTH TRACKS SLIGHTLY SOUTH OF 00Z LAST NIGHT. WILL BUMP THE POPS...KEEPING THE PTYPE ALL SNOW. BETTER ACCUMULATIONS LOOK TO BE IN THE SRN TIER OF THE STATE...ALONG THE 2 TO 3 RANGE AT THIS POINT. CONSIDERABLE ISSUE WITH THE CONFIDENCE OF THIS TRACK AT THIS POINT AND EXPECT SOME MAJOR SHIFTS IN THE FORECAST. BEHIND THIS SYSTEM...SOME MAJOR COLD AIR DIPS INTO CENTRAL ILLINOIS FOR THURSDAY NIGHT/FRIDAY. && .AVIATION... ISSUED 510 AM CST MON JAN 17 2011 TIMING OF WINTRY MIX OF PRECIP INTO THE AREA THIS MRNG THE MAIN FORECAST CHALLENGE WITH MVFR/IFR CIGS PUSHING IN THIS AFTN AND EVENING...WITH LIFR CONDITIONS OVERNIGHT AS TEMPS WARM AT THE SFC AND ALOFT. INITIAL WAVE OF SNOW AND SLEET PUSHING ACRS WEST CENTRAL IL...WITH FCST SOUNDINGS SHOWING QUITE A BIT OF DRY AIR TO OVERCOME SOUTH OF PIA TWDS SPI. MAY SEE A BRIEF PERIOD OF SNOW AT PIA AND SPI FOR THE NEXT HOUR OR SO...AND THEN A BREAK WITH ANOTHER ROUND OF SLEET AND FREEZING RAIN FROM MID MORNING INTO THEKILXNOWILX EARLY AFTN HOURS. SFC TEMPS BY 18Z SHOULD BE AT OR ABOVE FREEZING AT SPI AND JUST BELOW FREEZING AT PIA AND BMI. MODELS CONTINUE TO SUGGEST SFC TEMPS WL WARM JUST ABOVE THE FREEZING MARK AT PIA AND BMI THIS AFTN SO ANY FREEZING RAIN OR SLEET WILL GO OVER TO RAIN AND CONTINUE ON AND OFF THRU TNT. INCREASING LOW LEVEL MOISTURE OVR THE COLDER GROUND WL LEAD TO SOME LOWER VSBYS IN FOG LATER TDY AND TNT ALONG WITH THE CIGS DROPPING OFF TO IFR WITH LOCAL LIFR CONDITIONS OVERNIGHT AS TEMPS AND DEW POINTS RISE INTO THE MIDDLE 30S. SFC WINDS WILL BE SOUTHEAST TO SOUTH TODAY AT 10 TO 15 KTS WITH AN OCCASIONAL GUST ARND 20 KTS. WINDS WILL BE SOUTH TNT AT 10 TO 15 KTS VEERING MORE INTO THE SOUTHWEST AFTR 06Z. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 17, 5:35 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 535 AM CST MON JAN 17 2011 ILZ027>031-036>038-040>043-047>051-181200- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 535 AM CST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW...SLEET AND LIGHT FREEZING RAIN WILL PUSH ACROSS THE AREA INTO THE MID AFTERNOON HOURS TODAY. SNOW ACCUMULATIONS WILL BE AROUND AN INCH...MAINLY ALONG AND WEST OF THE ILLINOIS RIVER. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH. THE WINTRY MIX IS EXPECTED TO CHANGE OVER TO RAIN BY EARLY THIS AFTERNOON...EXCEPT IN AREAS NORTH OF A PEORIA TO BLOOMINGTON LINE WHERE THE CHANGEOVER WILL OCCUR BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PUSH ACROSS THE AREA TUESDAY MORNING WHICH MAY CHANGE THE RAIN BACK BRIEFLY OVER TO SOME LIGHT FREEZING RAIN OR SNOW BEFORE ENDING. LOW PRESSURE WILL APPROACH THE AREA WEDNESDAY NIGHT AND THURSDAY BRINGING ANOTHER THREAT FOR SNOW...WITH LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER...ANY REPORTS OF SNOW AND ICE WOULD BE APPRECIATED. ILZ044>046-052>057-061>063-066>068-071>073-181200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 535 AM CST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM APPROACHING FROM THE WEST TODAY WILL BRING A WINTRY MIX OF PRECIPITATION TO THE AREA. LIGHT SNOW...SLEET AND FREEZING RAIN WILL PUSH ACROSS THE AREA INTO THE MID AFTERNOON HOURS TODAY. ANY ICE ACCUMULATIONS WILL BE ON THE LIGHT SIDE LATER THIS MORNING. THE WINTRY MIX IS EXPECTED TO CHANGE OVER TO RAIN BY LATE THIS MORNING OR EARLY THIS AFTERNOON AS TEMPERATURES WARM TO ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PUSH ACROSS THE AREA TUESDAY MORNING WHICH MAY CHANGE THE RAIN BACK OVER TO LIGHT SNOW BEFORE ENDING. AT THIS TIME...NO ACCUMULATIONS ARE EXPECTED. LOW PRESSURE WILL APPROACH THE AREA WEDNESDAY NIGHT AND THURSDAY BRINGING ANOTHER THREAT FOR SNOW...WITH LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER... ANY REPORTS OF SNOW AND OR ICE WOULD BE APPRECIATED. SMITH
In the hours before
Special weather statement, Jan 17, 3:34 AM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 334 AM CST MON JAN 17 2011 ILZ027>031-036>038-040>043-047>051-172100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD 334 AM CST MON JAN 17 2011 ...SLICK ROADWAYS LIKELY TODAY... AN APPROACHING STORM SYSTEM WILL BRING A BRIEF PERIOD OF SNOW TO THE AREA THIS MORNING. THEN...WARMING TEMPERATURES ALOFT WILL CAUSE ANY PRECIPITATION TO CHANGE TO SLEET OR FREEZING RAIN WHICH WILL CONTINUE INTO THE EARLY AFTERNOON HOURS. TEMPERATURES...BOTH SURFACE AND ALOFT...ARE EVENTUALLY EXPECTED TO WARM ENOUGH THIS AFTERNOON AND EVENING FOR PRECIPITATION TO FALL IN THE FORM OF RAIN. WHILE SIGNIFICANT SNOW AND ICE ACCUMULATIONS ARE NOT EXPECTED WITH THE APPROACHING STORM...A PERIOD OF LIGHT SNOW AND/OR ICE ACCUMULATION WILL MAKE FOR SLICK TRAVEL CONDITIONS ON UNTREATED SURFACES. SOME LIGHT ICING MAY STILL OCCUR AS TEMPERATURES CLIMB ABOVE FREEZING LATER MONDAY DUE TO THE FROZEN GROUND AND LINGERING SNOW COVER. ANY LINGERING PRECIPITATION SHOULD CHANGE BACK OVER TO SNOW AND POSSIBLY A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE BY DAWN TUESDAY...BUT LITTLE IN THE WAY OF SNOW OR ICE ACCUMULATION IS EXPECTED. BE SURE TO ALLOW EXTRA TRAVEL TIME TODAY AND BE PREPARED FOR SLICK ROADS...SIDEWALKS...AND PARKING LOTS. ILZ044>046-052>057-061>063-066>068-071>073-172100- PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 334 AM CST MON JAN 17 2011 ...SLICK ROADWAYS POSSIBLE LATER THIS MORNING AND EARLY THIS AFTERNOON... AN APPROACHING STORM SYSTEM WILL BRING A MIXTURE OF SNOW...SLEET... AND FREEZING RAIN TO THE AREA LATER THIS MORNING. TEMPERATURES...BOTH SURFACE AND ALOFT...ARE EVENTUALLY EXPECTED TO WARM ENOUGH THIS AFTERNOON INTO THE EVENING FOR PRECIPITATION TO FALL IN THE FORM OF RAIN. WHILE SIGNIFICANT SNOW AND ICE ACCUMULATIONS ARE NOT ANTICIPATED WITH THE APPROACHING STORM...A PERIOD OF LIGHT SNOW AND/OR ICE ACCUMULATION IS POSSIBLE INTO EARLY THIS AFTERNOON. THIS COULD MAKE FOR SLICK TRAVEL CONDITIONS ON UNTREATED SURFACES. SOME LIGHT ICING MAY STILL OCCUR AS TEMPERATURES CLIMB ABOVE FREEZING LATER MONDAY DUE TO THE FROZEN GROUND AND LINGERING SNOW COVER. ANY LINGERING PRECIPITATION SHOULD CHANGE BACK OVER TO SNOW OVERNIGHT MONDAY INTO TUESDAY...BUT LITTLE OR NO ACCUMULATION IS EXPECTED. BE SURE TO ALLOW EXTRA TRAVEL TIME MONDAY AND BE PREPARED FOR SLICK ROADS...SIDEWALKS...AND PARKING LOTS. SMITH
Nearby
Winter Weather Advisories in Illinois, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.